Illinois, 2005Damaging Wind in Illinois, September 8, 2005
September 8, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 8, 11:45 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 8, 11:45 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT THU SEP 8 2005
.DISCUSSION...
CONVECTIVE COMPLEX CONTINUED ACROSS IOWA/MINNESOTA EARLY THIS
AFTERNOON WITH ISOLATED SHOWERS ACROSS NORTHWEST MISSOURI. SHOWERS
ACROSS MISSOURI WERE TRENDING TOWARD DISSIPATION AT THIS TIME. THE
COMPLEX WAS SLIDING SOUTHEASTWARD JUST NORTHEAST OF SURFACE
BOUNDARY. EXPECT THE BOUNDARY TO LIFT SLOWLY NORTHEASTWARD TONIGHT.
LAPS DATA EARLY THIS AFTERNOON INDICATED LIS OF -5 ACROSS NORTHEAST
MISSOURI WITH CAPES AROUND 2000 J/KG SAME AREA.
DRIER AIR IS FORECAST BY THE MODELS TO MOVE INTO THE AREA FRIDAY
NIGHT. THE GFS FORECASTS THE DRIER AIR TO REMAIN ACROSS THE AREA
INTO TUESDAY NIGHT BEFORE MORE MOISTURE MOVES IN FROM THE GREAT
PLAINS.
IN THE EXTENDED PERIOD, THE LATEST RUNS OF THE GFS, DGEX, UKMET AND
EUROPEAN ARE ALL SIMILAR SUNDAY EVENING WITH HUGE 5960 METER 500 MB
HIGH CENTERED OVER KENTUCKY AND TROF OVER THE WESTERN U.S. UPPER
HIGH IS FORECAST TO BREAK DOWN AND SETTLE INTO THE SOUTHERN U.S. BY
MID WEEK. THE DGEX AND GFS BUILD THE UPPER RIDGE BACK INTO THE
CENTRAL U.S. BY LATE IN THE WEEK WITH RATHER WARM TEMPS ALOFT. LARGE
SURFACE HIGH WILL PERSIST ACROSS THE EAST AND SOUTHEASTERN STATES
MUCH OF NEXT WEEK WHICH WILL HOLD UP THE COLD FRONT OVER THE GREAT
PLAINS. THE DGEX AND EUROPEAN FORECAST THE COLD FRONT TO MOVE INTO
CENTRAL MISSOURI ON WEDNESDAY WHILE THE 12Z UPDATED GFS FORECASTS
FRONT TO MOVE INTO NORTHWEST MISSOURI EARLY ON THURSDAY. AS A
RESULT, TEMPS WILL CONTINUE TO BE WELL ABOVE NORMAL MUCH OF NEXT
WEEK WITH LOW POPS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Sep 8, 2:50 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT THU SEP 8 2005
ILZ058>060-065-095>099-MOZ018-019-026-027-035-036-092100-
ADAMS IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX-
LEWIS-MACOUPIN IL-MARION-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-
350 PM CDT THU SEP 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI...SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND WEST
CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A C HANCE FOR THUNDERSTORMS NEXT WEDNESDAY AS A COLD FRONT
MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
ILZ064-069-070-074-079-100>102-MOZ034-041-042-047>052-059>065-
072>075-084-085-099-092100-
AUDRAIN-BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FRANKLIN-
GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS-
ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT THU SEP 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST MISSOURI...EAST
CENTRAL MISSOURI...CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
PEDIGO
In the hours before
Special weather statement, Sep 8, 12:13 PM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT THU SEP 8 2005
ILZ095>097-MOZ018>019-027-090000-
ADAMS-BROWN-PIKE-KNOX-LEWIS-MARION-
113 PM CDT THU SEP 8 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA...
IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES
IN WEST CENTRAL ILLINOIS
ADAMS IL... BROWN IL... PIKE IL...
IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES
IN NORTHEAST MISSOURI
KNOX... LEWIS... MARION...
THIS INCLUDES THE CITIES OF...HANNIBAL AND QUINCY.
Local storm report, Sep 8, 4:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO MOUNT STERLING 39.98N 90.76W
09/08/2005 BROWN IL TRAINED SPOTTER
TORNADO REPORTED ON NE SIDE OF TOWN TRAVELING SE.
&&
TILLYThunderstorm Wind, Brown
- When
- September 8, 4:25 PM CST
- Where
- Brown County, 1 mi E of Cooperstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.950, -90.583
Storm spotters reported 6 to 8 inch diameter tree limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flood in Iowa, September 8, 20058 injured · $506,000 · F1 · 41 events
- Lightning Strikes in Colorado, September 8, 20051 death · 1 injured · 2 events
- Hail and Damaging Wind in Iowa, September 8, 2005$1.0 million · 2.75 in hail · 2 events
- Hail and Damaging Winds in Iowa, September 8, 2005$112,000 · 1.75 in hail · 16 events
- Lightning Strike in Indiana, September 8, 2005$100,000 · 1 event
- Damaging Winds and Heavy Rain in Illinois, September 8, 2005$27,000 · 56 kt wind · 6 events
- Damaging Wind in Iowa, September 8, 2005$20,000 · 61 kt wind · 1 event
- Damaging Winds in Missouri, September 8, 2005$15,000 · 57 kt wind · 2 events
- Lightning Strike in Colorado, September 8, 20051 injured · $1,000 · 1 event
- Damaging Winds in Illinois, September 8, 200555 kt wind · 5 events
- Hail in North Dakota, September 8, 20050.75 in hail · 3 events
- Hail in Nebraska, September 8, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475922.